Advertisement
Thanks Thanks:  0
Likes Likes:  0
Results 1 to 6 of 6
  1. #1
    Join Date
    Nov 2005
    Location
    Sunshine Coast, Australia
    Posts
    28

    Lexapro/Temazepam

    I started taking 10mg/day of Lexapro last Thursday morning and one tablet/night of Temazepam for Depression. By the weekend I had two lesions on my face, which are growing exponentially. They are not pimples, but look exactly like a burn does if the blister pops. I have an appointment to see my GP tomorrow afternoon, but in the meantime this is freaking me out just a little. My face is literally sliding off. I have not had an appetite for ages, nor have I been eating properly when I do, so I know it could be related to a lack of nutrients. Neither have I changed anything lately i.e., soap, cosmetics, washing powder etc. Could it be a side-effect of the medication?

  2. #2

    Lexapro/Temazepam

    There are some reports of lesions with Temazepam - not certain whether these have been verified to have been caused by Temazepam or not - there are some suggestions that the lesions are actually a herpes simplex eruption which may be triggered by the medication, and usually when this is reported it seems that the individual is on more thanone medication, so it may be a drug interaction effect. On the other hand, it could be a sign of "neurotoxicity".

    There are also sporadic reports of lesions while taking Lexapro - again, with the same uncertainties outlined above.

    For what it's worth, I can't say I've ever encountered this in any of my clients.

    Either way, I'm glad to hear you have an appointment with your doctor tomorrow to discuss this - s/he should be able to tell you what they are and whether they are medication related.

  3. #3
    Join Date
    Nov 2005
    Location
    Sunshine Coast, Australia
    Posts
    28

    Lexapro/Temazepam

    Thanks for the response Dr. Baxter. I woke this morning with a very swollen and sore gland in my neck on the affected side of my face. I'm inclined to go with the neurotoxicity angle. I've never had Herpes - dormant or otherwise, but this is the first time I've combined medications. I've previously taken both Temazepam and Lexapro separately without any side-effects beyond the usual nausea in the first week with Lexapro. I have an incredibly low threshold for drugs and always have to be on the lowest dosage of anything I am prescribed. Although I'm taking low dosages currently, the combination could still be a bit too much for my system. Will update with my doctors opinion later.

  4. #4

    Lexapro/Temazepam

    I've never had Herpes - dormant or otherwise
    To clarify this point, almost ALL human beings have been exposed to one or more of the many variants of herpes. I'm not talking about genital herpes here. I was thinking more of herpes simplex, the common virus responsible for cold sores and canker sores and the like.

  5. #5
    Join Date
    Nov 2005
    Location
    Sunshine Coast, Australia
    Posts
    28

    Lexapro/Temazepam

    Thanks Dr. Baxter; I'm aware of the distinction, but don't have any variant of Herpes. My GP reckons it's Impetigo (colloquially known as 'school sores') and probably not related to my meds. I had it earlier this year and it can apparently be re-triggered by low immunity and/or high levels of stress; both of which fit the bill in my case. Nothing some time off work (it's contagious)and a course of antibiotics won't fix.

  6. #6

    Lexapro/Temazepam

    That's good to hear, kaht.

Similar Threads

  1. Being Taken off lexapro
    By Cavi in forum Prescription Medications and OTC Drugs
    Replies: 7
    Last Post: April 14th, 2007, 10:12 AM
  2. Lexapro
    By Cavi in forum Prescription Medications and OTC Drugs
    Replies: 9
    Last Post: March 22nd, 2007, 12:14 PM

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •